MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/870/090CZ
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical tracheostomy cuff was leaking air from the cuff.There was no patient injury and no reported adverse events.
 
Additional Manufacturer Narrative
Device evaluation: one smiths medical portex tube bluselect was returned for analysis in a good condition.During analysis under water, it was found that there were several holes across pilot balloon diameter which caused reported leak.Based on the evidence, the complaint was confirmed, and the problem source of the reported event was noted to be user interface.
 
Additional Manufacturer Narrative
Other, other text: corrected data: b1, corrected data: corrected data: b1-product problem.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
akasaka, minato-ku, tokyo
minneapolis, MN 55442
MDR Report Key12059746
Report Number3012307300-2021-06486
Device Sequence Number3870569
Product Code BTO
UDI-Device Identifier15019517076240
UDI-Public15019517076240
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/870/090CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer07/13/2021
06/14/2023
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date08/12/2021
06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian